Arkansas, 2006

Hail in Arkansas, May 29, 2006

May 29, 2006 · NWS TSA · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 29, 1:53 PM CST, 2 hours earlier.

Area forecast discussion, May 29, 1:53 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT MON MAY 29 2006

.DISCUSSION...
SCATTERED THUNDERSTORMS ACROSS CENTRAL ARKANSAS INTO NORTHEAST
TEXAS SHOULD CONTINUE TO BUILD NORTH AND AFFECT THE EASTERN
SECTIONS OF CWA THROUGH THIS EVENING IN MODERATELY UNSTABLE AND
WEAKLY CAPPED ENVIRONMENT. A BRIEF PULSE SEVERE STORM IS POSSIBLE
DUE TO THE DEGREE OF INSTABILITY BUT ISOLATED IN COVERAGE.

SYNOPTIC COLD FRONT EXTENDS THROUGH CENTRAL PLAINS BACK INTO
EXTREME NW OK AND THE TX PANHANDLE. SOUTHERN END OF FRONT WILL
GRADUALLY BECOME MORE EAST-WEST ORIENTED DURING THE NEXT COUPLE OF
DAYS AND VERY SLOWLY PUSH THROUGH THE AREA. STRONG TO SEVERE
STORMS EXPECTED ALONG THE FRONT LATER THIS AFTERNOON AND EVENING.
THESE STORMS SHOULD DEVELOP INTO AN MCS OVERNIGHT BUT AT THIS
POINT GIVE THE LOW LEVEL JET STRUCTURE WOULD EXPECT IT TO MOVE
NEARLY DUE SOUTH AND LIKELY STAY WEST OF CWA.

UNSTABLE AND WEAKLY CAPPED AIRMASS WILL REMAIN TO THE SOUTH OF
AFOREMENTIONED FRONT WHICH FINALLY WILL CLEAR THE AREA BY THURSDAY.
IN THE MEANTIME THE PRESENCE OF ANY OUTFLOW BOUNDARIES OR MCV...
NEAR IMPOSSIBLE TO FORECAST...WILL SERVE AS FOCUS FOR CONVECTIVE
DEVELOPMENT TUE AND WED. STAYING THE COURSE WITH A BROADBRUSH
CHANCE OF THUNDERSTORMS THROUGH WED EVENING...HOWEVER THE SETUP
MAY FAVOR HIGHER TERRAIN AREAS FROM DIURNALLY DRIVEN STORMS AND
AREAS TO OUR WEST FROM MCS ACTIVITY AND LEAVE A RELATIVE MIN IN
PRECIP THROUGH OUR WESTERN COUNTIES. AS FOR TEMP FORECAST...ALSO
JUST ABOUT IMPOSSIBLE BUT WILL TREND COOLER THAN WHAT WE HAVE
SEEN. WILL DEPEND HEAVILY ON CLOUDS AND PRECIP...HAVE OPTED TO
STAY CLOSE TO WARMER MAV FOR OVERNIGHT LOWS AND TAKE THE MIDDLE
GROUND ON DAYTIME HIGHS.

PRECIP CHACNES DIMINISH ON THURSDAY AS FRONT FINALLY PUSHES SOUTH.
DRY CONDITIONS INTO NEXT WEEK WITH TEMPS WARMING BACK TO ABOVE
NORMAL READINGS...ANOTHER HEAT WAVE?

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  87  69  83 /  30  50  30  40
FSM   68  82  68  82 /  30  50  30  50
MLC   69  85  69  82 /  20  50  30  40
BVO   69  85  67  84 /  40  50  40  40
FYV   66  79  65  78 /  30  50  30  50
BYV   65  79  66  78 /  30  50  40  50
MKO   69  85  68  81 /  20  50  30  50
MIO   69  85  66  83 /  30  50  40  40
F10   69  87  69  83 /  20  50  30  40
HHW   70  84  70  82 /  30  50  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
LONG TERM FORECASTER ID= 14

In the hours before

Special weather statement, May 29, 2:48 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT MON MAY 29 2006

ARZ020-292115-
FRANKLIN AR-
348 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
    SOUTHERN FRANKLIN

AT 348 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF ALIX...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...MEG...DENNING...ALTUS
AND WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, May 29, 3:14 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT MON MAY 29 2006

ARZ020-292200-
FRANKLIN AR-
414 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 414 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF PETER PENDER...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...OZARK...
BRANCH...PETER PENDER...MEG...DENNING...CECIL...ALTUS...TONEY...
LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...BARNES...
TURNERS BEND...CASS...REDDING AND WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, May 29, 3:28 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT MON MAY 29 2006

ARZ029-292215-
SEBASTIAN AR-
428 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 428 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF LIBERTY...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...CROSSROADS...
MILLTOWN...URSULA...GREENWOOD...BARLING...LAVACA...ARKOLA...
HUNTINGTON...DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...
EXCELSIOR...MANSFIELD...JENNY LIND...BLOOMER AND CENTRAL CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sebastian

When
May 29, 3:53 PM CST
Where
Sebastian County, Central City
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.317, -94.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508302.